# SDR 2010FA0000774

- Difficulty date: July 30, 2010
- Submitted: July 30, 2010
- Operation: General aviation
- Aircraft: N3644A
- Make and model: Beech E-55
- Aircraft serial: TE778
- Aircraft time: 3,706 hours
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Damaged
- Location: Landing Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AN ACCIDENT INVESTIGATION RESULTING FROM A LANDING GEAR COLLAPSE & PRIOR LOSS OF ELECTRICAL POWER PRIOR TO LANDING, A 16 GAUGE ELECTRICAL WIRE FOR THE RT STROBE LIGHT WAS FOUND LODGED BETWEEN THE LT MLG ARM ON THE MLG GEARBOX AND THE ATTACHMENT EYE FOR THE LT MAIN LANDING GEAR ACTUATION ARM.  THE WIRE WAS ONLY SECURED TO THE LT FLAP ACTUATOR CABLE AND WAS NOT SECURED ABOVE THE MAIN LANDING GEARBOX OR ALONG THE RT SIDE.  THE WIRE EXHIBITED SIGNS OF INSULATION DAMAGE WHERE IT WAS LODGED UNDER THE ATTACHMENT ARM AND HAD BEEN PULLED WITH SUCH FORCE THE WIRE BROKE WHERE IT PASSED THROUGH A HOLE IN A FRAME ON THE LT FUSELAGE SIDEWALL (BEHIND THE LT SIDEWALL PANEL).  THE WIRE APPEARS TO HAVE BEEN CAUGHT BY THE LT MAIN GEAR ACTUATING ARM AND WAS SUBSEQUENTLY PULLED INTO THE AREA UNDER THE PILOTS SEAT MOST LIKELY THE RESULT OF A PREVIOUS GEAR RETRACTION.  THIS SECTION OF WIRE, APPROX 12 INCHES IN LENGTH,  WOULD HAVE BEEN CONFINED AND MOVED BETWEEN THE LT MAIN GEAR ACTUATING ROD ATTACHMENT POINT AND THE TIE-WRAP ON THE LT FLAP CABLE WHICH WAS JUST INBD OF THE MOUNTING LOCATION FOR THE PILOTS SEAT RAIL.  IT IS NOT KNOWN WHEN THIS WIRE BECAME LODGED UNDER THE ATTACHMENT EYE.  IT IS UNKNOWN IF THIS WIRE MAY HAVE ATTRIBUTED TO THE EVENT IN REGARDS TO THE ELECTRICAL ISSUES OR A POSSIBLE FALSE ACTIVATION OF THE GEAR LIMIT SWITCHES.  THE STROBE LIGHT SYS WAS INSTALLED ON 02/20/1981 IAW STC SA-800 EA.
